MAUDE Adverse Event Report: STIMWAVE TECHNOLOGIES INC. FREEDOM PERIPHERAL NERVE STIMULATOR

STIMWAVE TECHNOLOGIES INC. FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number FR8A-TRL-A0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 01/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting an expired stimulator, not prepping the skin with antiseptic solution, and not using antibiotics pre-operatively have been ruled out as potential causes.However, the patient has a history of being non-compliant, they touched/picked at their wound and the patient's mother put bandaids over the wounds.A review of sterilization and packaging records for the respective product lot; it was confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.The cause of the infection is due to patient non-compliance (touching or picking at the wound) as they touched/picked at their wound and the patient's mother put bandaids over the wounds (user error - patient).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in surgical issues.Surgical issue rates remain acceptably low; thus, capa is not required. surgical issue rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported an infection at the trial lead pull.The dressing appeared to have been displaced and the patient's mother put bandaids over the wounds.Antibiotics were prescribed and the wound has fully healed.The patient got good relief during the trial and wants to move forward with a permanent implant.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
MDR Report Key16273417
Report Number3010676138-2023-00009
Device Sequence Number7455391
Product Code GZF
UDI-Device Identifier00818225020792
UDI-Public(01)00818225020792(17)240701
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/01/2024
Device Model NumberFR8A-TRL-A0
Device Lot NumberSWO220711
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Initial Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown